Meds, Mind, Body & Benefits > Research News & Studies

drug trial of kivexa???????????? shaould i be scared

(1/1)

fitboi1982:
hi, i tested poz in jan with 50 t cells and over 1 million VL

i was allergic to septrin. badly.

i caught PCP. was v ill

but now i am undectable with t cell 194  and at 9%

i feel great. lost weight but all back on.........and some


but my dog wants me to do a drug trial

i currently take truvada and kaletra  but they want to see if i am allergiv to kivexa (abacavir) as truvada has weakened guys bones and i am still very young and my hiv is advanced (apparently)

i will be monitered but should i just stick to my normal routine. if i get sick they said i can go back to truvada


any knowledge about these trials or this kivexa as opposed to truvada?

going to a meet tomorrow but they'll say what i want to hear.

i can say no at anytime and dont start the change for 2 weeks

please guys, help me out

i was previously benheron on here but it all went wrong.

i know you guys are great

AtomicA:
I'm on kivexa now, it was what I was started with a couple of months ago. the 3TC appears to have hardly any side effects at all which is great but the reason people are scared about abacavir is because if you develop the allergy it can be fatal. Luckily, the allergy rate is something like 5 out of 100 people so you've got a 95% chance that you'll be fine. They also give you this little warning card when they start you on kivexa listing all the things you should watch out for and if you notice two or more of the listed symptoms your'e instructed to contact your doctor immediately, so if you pay attention to your body for the first month you're on it there's a good chance the allergy will be caught before something serious happens. It would probably be good for you having already started HAART, as the most common first sign of allergic reaction to abacavir is the rash, which can be a side effect of other ant-virals as well. So if you've already been on a combination for a while you will know that any rash you develop will definitely be a result of the abacavir. The fact that it's also two drugs in one pill once a day has been awesome. I think you should probably try it, if you haven't developed an allergy in the first month you probably never will.

budndallastx:
I am on Kivexa (Epzicom) and have had no reaction to it.  As was posted, you recieve a card of the symptoms and the key is to monitor yourself.  The symptoms are similar to a bad flu and it gets progressively worse.  Call your doctor immediately so he can determine if you are having a reaction or just a case of the flu.  This is not something you can do on your own.   According to the literature, the symptoms usually appear in week 2 but most will have surfaced by week 6 after taking the pill.    Reactions are only 5-8% of the people taking it.  Kivexa is well tolerated and I personally can vouch that to be true.

Good luck and let us know what you decide.

Navigation

[0] Message Index

Go to full version